Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 66, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 20, 2021, 8:40 PM PDT. It took effect at Mar 21, 2021, 12:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2021, 8:40 PM PDT (03:40 UTC)
- In effect from
- Mar 21, 2021, 12:00 AM PDT
- Expired
- Mar 21, 2021, 5:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
264 WHUS76 KSEW 210340 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 840 PM PDT Sat Mar 20 2021 PZZ132-211200- /O.EXT.KSEW.GL.W.0027.000000T0000Z-210321T0700Z/ /O.NEW.KSEW.SC.Y.0066.210321T0700Z-210321T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 840 PM PDT Sat Mar 20 2021 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT SUNDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, southwest winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until midnight PDT tonight. For the Small Craft Advisory, from midnight tonight to 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-211200- /O.EXT.KSEW.GL.W.0027.000000T0000Z-210321T0700Z/ /O.EXB.KSEW.SC.Y.0064.210321T0700Z-210321T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 840 PM PDT Sat Mar 20 2021 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM PDT SUNDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, southwest winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until midnight PDT tonight. For the Small Craft Advisory, from midnight tonight to 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-211300- /O.EXT.KSEW.SC.Y.0065.000000T0000Z-210322T1300Z/ Admiralty Inlet- 840 PM PDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-211300- /O.CON.KSEW.SC.Y.0061.000000T0000Z-210323T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 840 PM PDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT MONDAY... * WHAT...West winds 15 to 25 kt and seas 6 to 11 ft at 13 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 6 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-211300- /O.CON.KSEW.SC.Y.0064.000000T0000Z-210322T1300Z/ Northern Inland Waters Including The San Juan Islands- 840 PM PDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-211300- /O.CON.KSEW.SC.Y.0064.000000T0000Z-210322T1300Z/ Puget Sound and Hood Canal- 840 PM PDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-211300- /O.CON.KSEW.SC.Y.0063.000000T0000Z-210322T1300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 840 PM PDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
160 WHUS76 KSEW 210955 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 255 AM PDT Sun Mar 21 2021 PZZ132-211800- /O.CON.KSEW.SC.Y.0066.000000T0000Z-210321T1200Z/ /O.NEW.KSEW.SC.Y.0067.210321T1800Z-210322T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 255 AM PDT Sun Mar 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT MONDAY... * WHAT...For the first Small Craft Advisory, south winds 15 to 25 kt. For the second Small Craft Advisory, southeast winds 15 to 25 kt becoming west after midnight. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Small Craft Advisory, from 11 AM this morning to 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-211800- /O.CON.KSEW.SC.Y.0064.000000T0000Z-210321T1200Z/ /O.NEW.KSEW.SC.Y.0067.210322T0600Z-210322T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 255 AM PDT Sun Mar 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY... * WHAT...For the first Small Craft Advisory, west winds 15 to 25 kt. For the second Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Small Craft Advisory, from 11 PM this evening to 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-211800- /O.CON.KSEW.SC.Y.0061.000000T0000Z-210323T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 255 AM PDT Sun Mar 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT MONDAY... * WHAT...Southwest winds 15 to 25 kt and seas 10 to 11 ft at 11 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 6 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-211800- /O.CON.KSEW.SC.Y.0064.000000T0000Z-210322T1300Z/ Northern Inland Waters Including The San Juan Islands- 255 AM PDT Sun Mar 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...South to southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-211800- /O.CON.KSEW.SC.Y.0064.000000T0000Z-210322T1300Z/ Puget Sound and Hood Canal- 255 AM PDT Sun Mar 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-211800- /O.CON.KSEW.SC.Y.0063.000000T0000Z-210322T1300Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 255 AM PDT Sun Mar 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-211800- /O.CON.KSEW.SC.Y.0065.000000T0000Z-210322T1300Z/ Admiralty Inlet- 255 AM PDT Sun Mar 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...South to southwest winds 15 to 25 kt, becoming northwest after midnight. * WHERE...Admiralty Inlet. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 8:38 PM PDT, 2 minutes earlier.
Area forecast discussion, Mar 20, 8:38 PM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
838 PM PDT Sat Mar 20 2021
.UPDATE...The PSCZ remains draped across the Central Puget Sound
this evening, with light to moderate showers persisting to the
north of the boundary, roughly from downtown Seattle to Everett.
Showers will linger across this area through most of the overnight
period, gradually tapering off by Sunday morning. Updated the
forecast to reflect the latest trends this evening. The remainder
of the forecast remains on track.
Pullin
&&
.PREV DISCUSSION... /issued 310 PM PDT Sat Mar 20 2021/
SYNOPSIS...Cool and unsettled pattern is likely to continue into
next week with periods of lowland rain and mountain snow across
the region.
SHORT TERM /TONIGHT THROUGH TUESDAY/...Periods of afternoon
showers and a possible PSCZ to bring continued precip to parts of
Puget Sound through this evening. Rain in the lowlands and
additional mountain snow will kick off the spring season through
the week. The convergence zone this evening may drop a few inches
of snow in the Cascades between 2500 to 3000 feet. Winds will also
pick up for breezy conditions across the lowlands with gusty
conditions possible across the northern inland waters and parts of
the San Juan Islands this evening.
High pressure will very briefly build in overnight into Sunday
before another frontal system dips down and introduces more rain
and mountain snow. A winter weather advisory has been posted from
Sunday afternoon through Monday morning for the Cascades above
3000 feet. Anywhere from 6 to 10 inches of additional mountain
snow is possible. Winds will once again pick up for breezy
conditions area wide Sunday afternoon into Monday. Much of Tuesday
may be dry as a weak ridge sets back up.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...The broad trough over
the area looks to remain in place through much of the week per the
ensemble guidance. A balance between troughing and ridging will
bring periods of rain and breaks in precipitation respectively
through at least Thursday. Currently, the strengths of the
incoming frontal systems through the week look to be fairly
typical of the season and are not expected to be significantly
impactful at this time. As the models reach more toward the end of
the period, some degree of uncertainty is introduced in terms of
whether one pattern will become dominant over the other. Some
trend drier and possibly warmer, others keep bringing more frontal
systems into the area. More alignment on a solution is expected as
the situation nears.
Kristell
AVIATION...Northwesterly flow aloft becoming becoming westerly
later Sunday morning with approach of the next frontal system. In
the lower levels onshore flow tonight easing Sunday.
Convergence zone remains draped across the area in the vicinity of
KBFI at this hour. It is expected to remain in the region through
tonight, with -RA persisting through Sunday morning between Seattle
and Everett. Winds will become southerly again Sunday morning and
increase ahead of the next system. CIGs generally decreasing to 1500
to 2500 feet Sunday morning, with RA moving across the area through
the afternoon. Briefly lower CIGs and vsbys possible under any heavy
rain showers. RA will persist through the end of the period at all
TAF sites.
KSEA...Convergence zone will remain just north of the terminal through
tonight with southerly winds prevailing at the surface through the
period. Winds will increase Sunday morning with the approach of the
next system, with southerly sustained winds between 10 and 15 kts
and occasional gusts to around 20 kts. CIGs will lower through the
morning to around 1500 to 2500 feet with -RA moving over the
terminal potentially as early as 18Z and persisting through the end
of the period.
Pullin/Felton
MARINE...Strong onshore flow tonight with gales in the Central
and Eastern Portions of the Strait of Juan de Fuca and small craft
advisory winds for most of the rest of the waters. Converging
winds over the Puget Sound this evening with northwesterlies over
the northern portion and southerlies over the southern portion.
A frontal system will then move through the area late Sunday with
another round of at least small craft advisory strength winds for
all area waters. This will be followed by another period of
onshore flow on Monday as high pressure builds over the waters.
The high will remain through Tuesday before the next frontal
system to reach the area drops down out of the northwest
Wednesday.
Felton
HYDROLOGY...No river flooding expected over the next 7 days.
Continued rainfall over the Olympic Peninsula today and Sunday
will lead to rises on the Skokomish River but it is forecast to
remain well below flood stage at this time.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 5 PM Sunday to 11 AM PDT Monday for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties.
PZ...Small Craft Advisory until 6 PM PDT Monday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory from midnight tonight to 5 AM PDT Sunday
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until midnight PDT tonight for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 6 AM PDT Monday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands-Puget
Sound and Hood Canal-West Entrance U.S. Waters Strait Of
Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:55 AM PDT | Small Craft Advisory | SEW | 47 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.